Alert archive / Massachusetts / Winter Storm Warnings in 2022

Winter Storm Warning 1, NWS Boston/Norton, MA

January 3, 2022Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this winter storm warning at Jan 3, 2022, 3:34 AM EST for Nantucket County, Massachusetts. It took effect at Jan 3, 2022, 9:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2022, 3:34 AM EST (08:34 UTC)
In effect from
Jan 3, 2022, 9:00 AM EST
Expired
Jan 3, 2022, 5:04 PM EST
In force
8 hr
Issued by
NWS Boston/Norton, MA

County Nantucket County, MA

The radar

The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -314 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-314 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS41 KBOX 030834
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
334 AM EST Mon Jan 3 2022

MAZ024-032145-
/O.UPG.KBOX.WS.A.0001.220103T1000Z-220104T0200Z/
/O.NEW.KBOX.WS.W.0001.220103T1400Z-220104T0200Z/
Nantucket MA-
Including the city of Nantucket
334 AM EST Mon Jan 3 2022

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...

* WHAT...Moderate to heavy snow expected. Total snow 
  accumulations of 4 to 7 inches. Winds gusting as high as 35 mph.

* WHERE...Nantucket MA County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Travel could be very difficult as roads become snow
  covered this afternoon and early evening.

* ADDITIONAL DETAILS...the heaviest snowfall will occur late this
  afternoon into early this evening, when snowfall rates of up to
  one inch per hour are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

MAZ023-032145-
/O.UPG.KBOX.WS.A.0001.220103T1000Z-220104T0200Z/
/O.NEW.KBOX.WW.Y.0001.220103T1400Z-220104T0200Z/
Dukes MA-
Including the city of Vineyard Haven
334 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 35 mph.

* WHERE...Dukes MA County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions this afternoon and
  early evening, as roads become snow covered. 

* ADDITIONAL DETAILS...the heaviest snowfall will occur late this
  afternoon into early this evening, when snowfall rates of up to
  one inch per hour are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ022-RIZ008-032145-
/O.NEW.KBOX.WW.Y.0001.220103T1400Z-220104T0200Z/
Barnstable MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
and New Shoreham
334 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
9 PM EST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...In Massachusetts, Barnstable MA County. In Rhode 
  Island, Block Island RI County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions as roads become snow
  covered this afternoon and evening. The hazardous conditions 
  could impact the late day/evening commute.

* ADDITIONAL DETAILS...the leading edge of accumulating snow will
  likely move across Cape Cod this afternoon and evening. Expect a
  sharp cutoff in snow totals, ranging from several inches of 
  snow to not much if any, from south to north. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Nocera
3 follow-up statements
075 
WWUS41 KBOX 031540
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
1040 AM EST Mon Jan 3 2022

MAZ024-040200-
/O.CON.KBOX.WS.W.0001.000000T0000Z-220104T0200Z/
Nantucket MA-
Including the city of Nantucket
1040 AM EST Mon Jan 3 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Moderate to heavy snow expected. Total snow 
  accumulations of 4 to 6 inches. Winds gusting as high as 35 
  mph.

* WHERE...Nantucket MA County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Travel could be very difficult as roads become snow 
  covered late this afternoon and early evening.

* ADDITIONAL DETAILS...The heaviest snowfall will occur late 
  this afternoon into early this evening, when snowfall rates of 
  up to one inch per hour are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

MAZ023-040200-
/O.CON.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Dukes MA-
Including the city of Vineyard Haven
1040 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 35 mph.

* WHERE...Dukes MA County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions this afternoon and 
  early evening, as roads become snow covered.

* ADDITIONAL DETAILS...The heaviest snowfall will occur late 
  this afternoon into early this evening, when snowfall rates of 
  up to one inch per hour are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MAZ022-RIZ008-040200-
/O.CON.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Barnstable MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
and New Shoreham
1040 AM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 4 
  inches.

* WHERE...In Massachusetts, Barnstable MA County. In Rhode 
  Island, Block Island RI County.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions as roads become 
  snow covered this afternoon and evening. The hazardous 
  conditions could impact the late day/evening commute.

* ADDITIONAL DETAILS...The leading edge of accumulating snow 
  will likely move across Cape Cod this afternoon and evening. 
  Expect a sharp cutoff in snow totals, ranging from several 
  inches of snow to not much if any, from south to north.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
282 
WWUS41 KBOX 032033
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
333 PM EST Mon Jan 3 2022

MAZ024-040200-
/O.CON.KBOX.WS.W.0001.000000T0000Z-220104T0200Z/
Nantucket MA-
Including the city of Nantucket
333 PM EST Mon Jan 3 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Moderate to heavy snow expected. Total snow accumulations
  of 3 to 5 inches. Winds gusting as high as 35 mph.

* WHERE...Nantucket MA County.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Travel could be difficult as roads become snow covered
  through this evening.

* ADDITIONAL DETAILS...The heaviest snowfall will occur into early
  evening, when snowfall rates of up to one inch per hour are
  possible. The snow will taper off 8-10 pm. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MAZ023-040200-
/O.CON.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Dukes MA-
Including the city of Vineyard Haven
333 PM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches. Winds gusting as high as 35 mph.

* WHERE...Dukes MA County.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions into early evening, 
  as roads become snow covered.

* ADDITIONAL DETAILS...The heaviest snowfall will occur into early
  this evening, with a brief period of snowfall rates up to one
  inch per hour possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MAZ022-RIZ008-040200-
/O.CON.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Barnstable MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
and New Shoreham
333 PM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 1 to 3
  inches.

* WHERE...In Massachusetts, Barnstable MA County. In Rhode 
  Island, Block Island RI County.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions as roads become snow
  covered through early evening. 

* ADDITIONAL DETAILS...The northward edge of accumulating snow
  will be close to Cape Cod with a sharp cutoff to the north. If
  this axis shifts a bit further south, snow amounts will be less. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
568 
WWUS41 KBOX 032204
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
504 PM EST Mon Jan 3 2022

MAZ024-040200-
/O.CAN.KBOX.WS.W.0001.000000T0000Z-220104T0200Z/
/O.EXA.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Nantucket MA-
Including the city of Nantucket
504 PM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Total snow accumulations of 2 to 5 inches. Winds 
  gusting as high as 40 mph.

* WHERE...Nantucket MA County.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ022-RIZ008-032315-
/O.CAN.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Barnstable MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
and New Shoreham
504 PM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow showers may bring a coating to 1 inch of snow into mid
evening. Perhaps up to 2 inches or so near Chatham. While
untreated roads may be slippery in spots across Cape Cod this
evening, impacts will be limited especially from Hyannis points
west. Therefore, the Winter Weather Advisory has been cancelled.

$$

MAZ023-040200-
/O.CON.KBOX.WW.Y.0001.000000T0000Z-220104T0200Z/
Dukes MA-
Including the city of Vineyard Haven
504 PM EST Mon Jan 3 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow. Snow accumulations of up to two inches. Winds 
  gusting as high as 40 mph.

* WHERE...Dukes MA County.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Plan on slippery road conditions this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Frank

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 3:25 AM EST, 9 minutes earlier.

Area forecast discussion, Jan 3, 3:25 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
325 AM EST Mon Jan 3 2022

.SYNOPSIS...
An ocean storm moving up the coast from the Carolinas will
bring a period of accumulating snow for parts of southeastern
New England today before moving out to sea early tonight.
High pressure brings colder and drier conditions tonight and
Tuesday. Temperatures then moderate to above normal Wednesday,
although a period of showers are likely. Conditions then
trending toward seasonably cold late in the week, along with
rain or snow possible Thu night into Fri. Latest trends suggest
dry and cold Saturday, followed by milder Sunday, along with the
risk of scattered showers.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Southern stream closed low ejects northeast through the Carolinas
and along the Atlantic coast. Surface weather system associated with
the upper low also moves northeast, passing well south and east of
the 40N/70W benchmark. This is mostly a Mid-Atlantic storm, but the
track brings the outer regions of the precipitation along the Srn
New England Coast. There is continued potential for snow
accumulations, especially across Cape Cod and the
Islands...including Block Island.

PW values in this area will be 0.5 inches to 0.75 inches. This is
borderline on the high side of normal and should be enough to supply
moisture for precipitation. Srn New England will be under the right
entrance region of a departing 180-kt jet, so expect strong lift
acting on the moisture to produce the precipitation.

A negative factor will be high pressure building across the Great
Lakes and Eastern Canada. This will force colder air and low-
dewpoint air into New England. The leading edge of the dry air will
evaporate the precipitation as it moves inland from the coast. The
cold temperatures will ensure the precip type will be snow. Expect
the snow to move in during the morning and continue through the
afternoon, then taper off this evening.

Another factor will be cold north-northeast winds around 15 kt
moving over ocean temps of 45 to 50 degrees. This should encourage
ocean-effect snows...or perhaps ocean-enhancement would be more
accurate this afternoon/evening.

QPF will range from zero over and northwest of I-95 to around 0.60
inches by Nantucket. With snow ratios of 11-12:1, accumulations of
from 6 to 8 inches are possible over Nantucket, while amounts of 2-4
inches are possible over Cape Cod.  Amounts quickly diminish in the
dry air, so expect amounts less than 2 inches north of the Cape Cod
Canal...and most of that over SE Mass and RI.

Putting all this together, we will expect accumulating snow along
the South Coast, with highest amounts over Cape Cod and the Islands.
The Winter Storm Watch will be converted to a Winter Storm Warning
over Nantucket...and to a Winter Weather Advisory for Cape Cod,
Marthas Vineyard, and Block Island.

Temps at 950-mb will be minus 5 to minus 8, supporting max temps
across Srn New England in the 20s and lower 30s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

Overview...

Coastal low pressure well offshore will move out to sea tonight.
High pressure builds over Srn New England for Tuesday.

Details...

Tonight...

With high pressure and subsidence building in from the west tonight,
expect clearing skies. The pressure gradient remains strong the
first half of the night. So expect gusty winds early, especially
near the coast. North gusts will be 15-20 kt inland and 20 to 25 kt
along the coast. Winds will then diminish overnight. Dew points will
fall into the single numbers away from Cape Cod...values there will
fall into the teens and lower 20s. This will make room for
temperatures to chill into the upper single numbers and teens
inland...and the teens and low-mid 20s on the Cape and Islands.

Tuesday...

High pressure ridge builds over New England, maintaining dry weather
and subsidence. Clearing skies and light wind will allow for daytime
heating to reach 925-mb, where temps will support surface max values
mainly in the 30s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

Highlights

* Progressive upper air pattern this period, yielding precip chances
  every few days - Wed (showers), Thu night/Fri (rain and/or snow)
  and Sunday (showers)

* Temperatures - mild Wed, then seasonably cold Thu/Fri, colder than
  normal possible Sat, but then quickly rebounding to at or above
  normal Sunday

Tuesday night...

Not as cold with return SSW flow. In fact, increasing low level WAA
may yield low clouds (on the nose of low level jet) coming onshore
from south to north late Tue night. This cloud cover combined with
thermal advection, likely yields min temps occurring in the evening,
then temps leveling off or rising overnight.

Wednesday...

Closed low enters the Great Lakes with strong thermal and moisture
advection into SNE. Any morning sunshine will give way to increasing
clouds followed by widespread afternoon/evening showers. Mild, with
low level SSW jet advecting +6C airstream at 925 mb into RI and
eastern MA. Despite clouds and showers, this strong thermal
advection will support highs in the lower 50s over RI and southeast
MA, 40S elsewhere. Tightening SSW pressure gradient will support
breezy conditions.

Thursday...

Dry post frontal airmass over the region and cooling off to
seasonable levels, with highs in the upper 30s to lower 40s.

Thursday night/Friday...

Still very large model differences for this time period, with models
struggling on the amplitude of an approaching short wave and its
surface response. Given the time range and uncertainty here, will
keep the forecast simple with chance of rain and/or snow.

Next Weekend...

Ensembles and deterministic guidance all suggest a trend toward dry,
cool weather Sat, then progressive upper air pattern supports a
trend toward milder conditions Sunday, along with a risk of showers.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today...

VFR for much of Srn New England today, as dry air moves into the
region. Conditions lower to MVFR in parts of RI and SE Mass as a
coastal weather system passes well offshore, but close enough to
bring snow to this area. Heavier snow over Cape Cod and the Islands
may lower conditions to IFR or LIFR this afternoon and evening.
Winds from the North and Northeast with gusts 20-25 kt for Cape Cod
and Islands.

Tonight...

Offshore low pressure moves out to sea. Any lingering snow tapers
off early tonight. Clearing takes place from west to east, with all
areas improving to VFR early in the night. Gusty north-northwest
winds early in the night will diminish overnight.

Tuesday...

High pressure moves overhead. VFR conditions through the day.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tuesday Night: VFR. Breezy.

Wednesday: Mainly MVFR, with areas IFR possible. Breezy. Chance
RA, slight chance SN.

Wednesday Night: Mainly VFR, with local IFR possible. Breezy.
Chance RA.

Thursday: VFR. Breezy.

Thursday Night: Mainly VFR, with areas IFR possible. SN likely.

Friday: Mainly VFR, with areas IFR possible. Breezy. Chance SN,
chance RA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence.

Today...

North-northeast winds increase to gale force on the outer waters and
Nantucket Sound this afternoon. Winds of 25 kt expected on the
remaining waters by afternoon. Seas will build to 5-9 feet by
evening. Visibility will lower to less than 1 nm in snow this
afternoon and evening.

Tonight...

Gale force winds continue on the outer waters and Nantucket sound,
but turn from the northwest, then diminish after midnight. In fact,
all winds and seas will diminish after midnight but remain at Small
Craft Advisory levels.

Tuesday...

High pressure builds over the waters. Winds will diminish below 25
kt. Seas will diminish below 5 feet nearshore, but remain 5 to 6
feet on the outer waters through the day.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.

Wednesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Chance of rain.

Wednesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 10 ft. Chance of rain.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 10 ft.

Thursday Night: Winds less than 25 kt. Local rough seas. Rain
likely. Local visibility 1 to 3 nm.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 10 ft. Rain likely. Local
visibility 1 to 3 nm.

&&

.TIDES/COASTAL FLOODING...

*** Coastal Flood Advisory in effect for the east-northeast facing
coastline for late morning into midday Monday high tide cycle ***

Combination of high astro tides and approaching ocean storm from the
south, will bring minor coastal flooding to the entire eastern MA
coastline, from the MA/NH border south to Nantucket. Greatest storm
surge, wind and wave action occurs during low tide this evening, and
this will spare our coastline from potentially more significant
coastal flooding. However, still expecting minor coastal flooding
from high astro tides combining with a storm surge ranging from 0.75
to 1.25 ft across the entire coastline. The largest of these values
will likely occur from Nantucket northward to the Plymouth county
coastline, in response to strongest winds overlapping this area.
Therefore, our forecast confidence is highest in minor coastal
flooding occurring in this area, with the threat likely less north of
Plymouth county to the MA/NH border.

As for model guidance, followed a model blend of ETSS/ESTOFS and
Stevens ensemble storm surge to derive values for this forecast. For
example, Nantucket expecting a storm surge with the late
morning/midday high tide of around 1 ft, yielding a total water
level from 5.3-5.5 ft. In addition, wave action of 4-7 ft in the
sound on top of the surge will enhance coastal flooding a bit.
Farther north in Boston, storm surge of around 1 ft will yield a
total water level of 12.5 to 13.0 ft. Wave action of only 2-4 ft
near shore/Harbor will keep flooding in the minor category. Ditto
farther north to Plum Island, Cape Ann to the MA/NH border, flooding
will be restricted to the minor category.

The overnight astro high tide is considerably lower, about 1.5-2.0
ft lower. This will limit any flooding with this tide cycle to very
isolated/minor, nuisance type. Tuesday midday astro high tide cycle
remains high, but the lack of storm surge and subsiding wave action,
should limit any flooding to very minor if any at all.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Coastal Flood Advisory from 9 AM this morning to 2 PM EST this
     afternoon for MAZ007-015-016-019-022>024.
     Winter Storm Warning from 9 AM this morning to 9 PM EST this
     evening for MAZ024.
     Winter Weather Advisory from 9 AM this morning to 9 PM EST
     this evening for MAZ022-023.
RI...Winter Weather Advisory from 9 AM this morning to 9 PM EST
     this evening for RIZ008.
MARINE...Gale Warning from 4 PM this afternoon to 1 AM EST Tuesday for
     ANZ232.
     Small Craft Advisory until 11 AM EST Tuesday for ANZ233>235-
     237-251.
     Small Craft Advisory until 4 AM EST Tuesday for ANZ230-236.
     Small Craft Advisory until 4 PM EST Tuesday for ANZ231.
     Small Craft Advisory until 7 PM EST Tuesday for ANZ250.
     Gale Warning from 7 AM this morning to 7 AM EST Tuesday for
     ANZ254>256.

&&

SYNOPSIS...WTB/Nocera
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Nocera
AVIATION...WTB/Nocera
MARINE...WTB/Nocera
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 2, 4:32 PM EST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 PM EST Sun Jan 2 2022

ANZ236-MAZ017>022-RIZ001>004-006-008-032145-
Narragansett Bay-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Washington RI-Block Island RI-
433 PM EST Sun Jan 2 2022

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island, southern Rhode Island and Rhode Island
coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ023-024-032145-
Dukes MA-Nantucket MA-
433 PM EST Sun Jan 2 2022

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:34 AM ESTWinter Weather AdvisoryBOXBarnstable, Dukes, Nantucket17 hr
Jan 3, 3:38 AM ESTCoastal Flood AdvisoryBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more10 hr
Jan 3, 2:15 PM ESTCoastal Flood AdvisoryBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more24 hr

Nearby

Winter Storm Warnings in Massachusetts, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.